Overdosing on painkiller

Painkiller Overdosed Symptoms

Painkillers (analgesics) are available non-prescription and by prescription, and are used to treat the pain and discomfort connected with injury, surgery or numerous medical conditions. There are two types of painkillers: narcotics (opioid analgesics) and non-narcotic analgesics. Taking too much of either kind of medication can be fatal. Taking these medications in mix with other drugs can likewise be deadly. If you or someone you understand is experiencing overdose indication, seek immediate treatment.

How Do You Know if You Overdosed on Painkiller?

General Warning Signs

Overdose of pain reliever can cause the pupils of the eye to become incredibly little (dilated). Some people also become baffled or disoriented, and they might experience hallucinations. Tremblings or shaking of the arms, legs or other parts of the body can take place, and seizures are likewise possible. Those struggling with an overdose may end up being extremely sleepy. If asleep, they may snore loudly and be unresponsive to efforts to wake them.

Breathing Problems

Taking large quantities of analgesics can cause breathing to become incredibly sluggish. Heart rate can slow or accelerate, high blood pressure can drop, and breathing can become labored. A slow or undetected pulse and drop in high blood pressure can cause dizziness. Changes in respiration can prevent the lungs and vital organs from getting the oxygen they require. The skin might appear bluish in color and feel cold or clammy to the touch, and weakness and tiredness can establish. Absence of oxygen can affect the nerve system and cause modifications in consciousness, brain damage, coma or even death if not treated.

Non-narcotic Overdose Symtpoms

Overdosing on non-narcotic analgesics such as acetaminophen can cause a range of symptoms that progress over the course of numerous days. While a mild overdose may produce no symptoms, signs of a more severe overdose will begin to establish within the first 24 hours after taking the drug. During the first day, nausea, vomiting and absence of appetite will appear. During the period from 24 to 72 hours, those symptoms will continue and additional gastrointestinal symptoms will appear, consisting of pain in the upper right quadrant of the abdomen. 3 to 5 days after consumption of the pain killers, vomiting continues and symptoms of liver failure appear. Signs of renal failure and pancreatitis might likewise be found through blood tests. After 5 days, symptoms either start to enhance, or multiple organ failure can take place, depending upon the degree of the overdose.

Last modified: January 7, 2018


Tags: , ,

Leave a Reply